MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation is in process.Since lot number is not available, expiration and manufacture date have been left blank.
 
Event or Problem Description
When running the realtime sars-cov-2 assay, customer reported 4 discrepant positive result cases recorded in the period of sept.15 to nov.11.The 4 recorded discrepant result cases were all from internal staff being tested and results were questioned by the in-house physician.There was no known impact on patient management, according to the customer.Sample collection and testing was done within the lab.All four cases were low grade positive on the first run.The second run was done sometime later with a different collection tube.The samples in question were each repeated one to three times.All repeated tests were negative.The molecular application specialist (mas) reviewed available data for runs containing re-test samples.These runs appear as expected, all assay parameters, including ic response, target recovery for the positive samples and controls, background dye is flat with no waviness.The mas reviewed with the customer proper sample handling prior to processing: uncapped sample tubes should be placed into sample racks using great caution to prevent chances of cross-contamination.Since data is not available to look at the runs in question, possible cause of discrepant results may have been sample contamination, instrument noise or other factor(s).According to subsequent and repeat runs, instrument and assay perform per expectations.Customer is satisfied and accepts the instrument for routine use.
 
Additional Manufacturer Narrative
A specific lot was not implicated in this complaint.Investigation into this complaint included a quality data review and a complaint history review.The results of the investigation are summarized as follows: customer data review: the results logs attached to the ticket did not correspond with the complainant samples listed in the activity of the ticket, data was not available for the runs in question.The ticket states that a molecular application specialist (mas) analyzed the available runs containing re-test samples.No further evaluation could be performed.Quality data review the device history record (dhr) / batch record review could not be performed since the lot number is unknown.The capa review for abbott realtime sars-cov-2 amp rgt kit, us eua (list (b)(4)) was performed and did not identify any internal or post-production use issues related to the reported complaint.Complaint history review: a part-specific complaint history review for abbott realtime sars-cov-2 amp rgt kit, us eua ((b)(4)) identified several additional complaint tickets related to discrepant results.However, following the review of the related discrepant result tickets, the complaint tickets span across multiple lots and no commonality was identified which would suggest a product deficiency.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amp rgt kit, us eua ((b)(4)) was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key10992410
Report Number3005248192-2020-00118
Device Sequence Number11632367
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1